MAUDE Adverse Event Report: ETHICON INC. STRATAFIX SPIRAL PDS+; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STRATAFIX SPIRAL PDS+; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B421
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent a tramm flap procedure on (b)(6) 2018 and a barbed suture was used.During the procedure, the surgeon noted that the barbs were at very low profile and the suture was with a monofilament suture hand feeling.During suturing, the surgeon found that the anchors could not secure the suture firmly with the tissue therefore the suture could be pulled backward extremely easily.The procedure was completed with a different device.There were no adverse patient consequences reported.No additional information was available.
 
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Evaluation: an empty opened foil, a labeled winding former with a needle/suture combination were returned for analysis.During the visual inspection of the sample, the swage and attachment area were as expected.The suture was examined, and the barbs were present along of the strand.The barbs were measured and all barbs met with the requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition, no performance barb non-engagement in tissue was found on the sample.

Brand Name
STRATAFIX SPIRAL PDS+
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7864617
Report Number2210968-2018-75774
Device Sequence Number16781068
Product Code NEW
UDI-Device Identifier10705031235922
UDI-Public10705031235922
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue NumberSXPP1B421
Device Lot NumberLGH311
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2018
Initial Date Received by Manufacturer 08/17/2018
Supplement Date Received by Manufacturer09/11/2018
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date10/01/2018
Patient Sequence Number1